MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV FEM HEAD COC 26MM 0 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. UNIV FEM HEAD COC 26MM 0 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 11910
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to pain, fever, swelling, and fracture.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A review of the device history records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our clinical/medical team concluded: it was reported that revision surgery was performed 3 weeks post implantation, due to pain, fever, swelling, and fracture.It was additionally reported that the fracture was seen during the initial surgery.It was communicated via email that no medical records or x-rays will be provided, and the explanted devices will not be returned for analysis.Therefore, a clinical assessment cannot be performed and the patient impact beyond the revision surgery cannot be concluded.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNIV FEM HEAD COC 26MM 0 EXT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9687250
Report Number1020279-2020-00502
Device Sequence Number13544688
Product Code LPH
UDI-Device Identifier00885556008775
UDI-Public00885556008775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11910
Device Catalogue Number11910
Device Lot Number19KM16886
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;